Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 9, NWS Blacksburg, VA

February 3, 20079 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Feb 3, 2007, 9:57 PM EST for 9 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Feb 4, 2007, 4:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 9:57 PM EST (02:57 UTC)
In effect from
Feb 4, 2007, 4:00 AM EST
Expired
Feb 5, 2007, 3:00 AM EST
In force
23 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, Craig County, VA, Floyd County, VA, Grayson County, VA, Montgomery County, VA

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
142 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 040257
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 PM EST SAT FEB 3 2007

...STRONG WINDS ARE IN STORE FOR THE CENTRAL APPALACHIANS...

.IN THE WAKE OF A PASSING COLD FRONT...STRONG WINDS WILL INCREASE
ACROSS THE REGION SUNDAY...MOST PARTICULARLY AT THE HIGHER
ELEVATIONS NEAR THE CREST OF THE BLUE RIDGE. THESE WINDS WILL PEAK
JUST BEFORE SUNRISE SUNDAY...TAPER OFF A BIT BY THE LATE
MORNING...AND THEN EXPERIENCE A RESURGENCE BY THE LATE AFTERNOON.

NCZ001-002-018-VAZ015>020-041100-
/O.NEW.KRNK.WI.Y.0009.070204T0900Z-070204T2300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
957 PM EST SAT FEB 3 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY. 

WINDS WILL INCREASE BY MORNING INTO THE 20 TO 25 MPH RANGE...WITH
GUSTS AROUND 40 TO 50 MPH. THESE WINDS AND GUSTS WILL DECREASE
SOMEWHAT AS THE LATE MORNING APPROACHES...BUT A RETURN TO 20 TO 25
MPH WITH GUSTS OF 40 TO 50 MPH IS EXPECTED AGAIN BY THE LATE
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE OR GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.


$$

DS
5 follow-up statements
000 
WWUS71 KRNK 040852
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 AM EST SUN FEB 4 2007

...STRONG WINDS ARE IN STORE FOR THE MOUNTAINS...

.IN THE WAKE OF A PASSING COLD FRONT...WINDS WILL INCREASE ACROSS
THE REGION TODAY...ESPECIALLY AT THE HIGHER ELEVATIONS
NEAR THE CREST OF THE BLUE RIDGE. 

NCZ001-002-018-VAZ015>020-041700-
/O.CON.KRNK.WI.Y.0009.070204T0900Z-070204T2300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
352 AM EST SUN FEB 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WINDS WILL INCREASE INTO THE 15 TO 30 MPH RANGE...WITH GUSTS
UP TO 50 MPH. 

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 041727 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EST SUN FEB 4 2007

...STRONG WINDS ARE IN STORE FOR THE MOUNTAINS...

.IN THE WAKE OF A PASSING COLD FRONT...WINDS WILL INCREASE ACROSS
THE REGION THIS AFTERNOON...ESPECIALLY AT THE HIGHER ELEVATIONS
NEAR THE CREST OF THE BLUE RIDGE.

NCZ001-002-018-VAZ015>020-042300-
/O.CON.KRNK.WI.Y.0009.000000T0000Z-070204T2300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
1227 PM EST SUN FEB 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WINDS WILL INCREASE INTO THE 15 TO 30 MPH RANGE...WITH GUSTS UP
TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 041822 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
122 PM EST SUN FEB 4 2007

...STRONG WESTERLY WINDS WILL CONTINUE THROUGH TONIGHT...

.STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT PASSING EAST OF
THE AREA BY THIS EVENING. THE STRONGEST WINDS WILL OCCUR AT THE HIGHER
ELEVATIONS NEAR THE CREST OF THE BLUE RIDGE.

VAZ014-050230-
/O.EXB.KRNK.WI.Y.0009.000000T0000Z-070205T1100Z/
MONTGOMERY-
INCLUDING THE CITIES OF...RADFORD...BLACKSBURG
122 PM EST SUN FEB 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

WINDS WILL INCREASE INTO THE 15 TO 30 MPH RANGE...WITH GUSTS UP
TO 50 MPH. 

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ001-002-018-VAZ015>020-050230-
/O.EXT.KRNK.WI.Y.0009.000000T0000Z-070205T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
122 PM EST SUN FEB 4 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST MONDAY. 

WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...WITH GUSTS UP
TO 55 MPH BY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 050158
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EST SUN FEB 4 2007

...STRONG WESTERLY WINDS WILL CONTINUE THROUGH TONIGHT...

.STRONG WINDS ARE EXPECTED TO COME IN TWO DISTINCT WAVES
OVERNIGHT. ONE CONCLUDING LATE THIS EVENING...WITH ANOTHER
ARRIVING LATER TONIGHT. THE STRONGEST WINDS WILL OCCUR AT THE
HIGHER ELEVATIONS NEAR THE CREST OF THE BLUE RIDGE.

NCZ001-002-018-VAZ014>020-051000-
/O.CON.KRNK.WI.Y.0009.000000T0000Z-070205T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
858 PM EST SUN FEB 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...WITH GUSTS UP
TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 050800
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 AM EST MON FEB 5 2007


NCZ001-002-018-VAZ014>020-050900-
/O.CAN.KRNK.WI.Y.0009.000000T0000Z-070205T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
300 AM EST MON FEB 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE WIND
ADVISORY. 

WINDS WILL REMAIN GUSTY THIS MORNING, BUT GUSTS SHOULD REMAIN
BELOW ADVISORY CRITERIA. 

A WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING FOR WIND
CHILLS OF MINUS 5 TO MINUS 15.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 6:49 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 3, 6:49 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EST SAT FEB 3 2007

.UPDATE...

&&

.AVIATION /00Z-24Z/...

A SECONDARY ARCTIC FRONT MOVG INTO SOUTHEAST OHIO AND CENTRAL KY
WILL PASS THRU THE REGION OVERNIGHT. WINDS AHEAD OF THE FRONT HAVE
BACKED TO THE SOUTHWEST...AND WILL BE DIMINISHING THIS EVENING
AFTER THE SUN SETS AND ENDS MIXING FROM ABOVE. WINDS SHOULD VEER
BACK TO THE WEST AND PICK UP AGAIN OVERNIGHT AFTER THE FRONT MOVES
THROUGH. THERE MAY BE ENOUGH LOW LEVEL MOISTURE IN THE COLD AIR
ADVECTION BEHIND THE FRONT TO GENERATE MVFR CEILINGS...BUT
PROBABLY NOT MUCH OF ANY SNOW. HOWEVER...THE NEXT WEAK SHORT WAVE
IN THE EASTERN TROUGH WILL BE APPROACHING THE SRN APPALACHIANS
TOWARD MORNING. THERE IS ALREADY SOME LIGHT PRECIP ASSOC WITH THIS
FEATURE...AND MODELS HAVE BEEN CONSISTENT IN SHOWING LIGHT SNOW
MOVG INTO FAR SW VA AROUND DAYBREAK IN THE CONFLUENT FLOW OVER
THE AREA. BEST CHANCE TO SEE SNOW HEAVY ENOUGH TO RESTRICT VSBY
AND LOWER CEILINGS TO IFR IS BLF...AND I HAVE TAKEN THEM TO IFR
FROM 13Z TO 17Z. OTHERWISE...THE STORY TOMORROW WILL BE STRONG
WEST WINDS WITH GUSTS UP TO 30 KNOTS AT ROA AND BLF...A LITTLE
LOWER AT THE OTHER 3 SITES.

&&

.PREV DISCUSSION...
/ISSUED 240 PM EST SAT FEB 3 2007/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
INCREASING COLD WILL CONTINUE TO BE THE MAIN THEME OVER THE NEXT 24
HOURS AS SECONDARY ARCTIC FRONT NOW IN THE OHIO VALLEY SLIDES ACROSS
THE REGION THIS EVENING/OVERNIGHT. AIR BEHIND THIS BOUNDARY JUST A
BIT COLDER THAN THE ONE FROM THIS MORNING AND MORE DYNAMIC MAKING
WINDS/WIND CHILLS A BIGGER ISSUE THRU LATE SUNDAY. ALSO MID LEVEL
S/W RIDING THE SOUTHERN PERIMETER OF THE COLD POOL WILL DIVE SE
TOWARD SW VA BY MORNING...WITH LIKELY ENOUGH LIFT TO PRODUCE A BAND
OF -SN/-SHSN ALONG WITH AIDED UPSLOPE BY MORNING. HOWEVER WITH
CHANNELED/CONFLUENT UPPER FLOW AND SO MUCH DRY AIR THINKING MAINLY A
1-3 INCH EVENT AT BEST GIVEN LIMITED RH BUT HIGH SNOW RATIOS. SINCE
COVERAGE IN SUCH A WESTERLY FLOW REGIME IFFY...GOING WITH MAINLY
HIGH CHANCE POPS LATE TONIGHT/EARLY SUNDAY FAR WEST WITH SLIGHT
CHANCE/FLURRIES EAST TO THE BLUE RIDGE FOR NOW. 85H JET WEAKENS AS
THE FRONT CROSSES THIS EVENING AND THEN REVS BACK UP BY MORNING WHEN
CORE OF COLD ADVECTION ARRIVES. THIS MAY AGAIN SPELL NEAR ADVISORY
LEVEL GUSTS RIDGES ESPCLY NW NC PER CHANNELED DIR BUT LIKELY MORE SO
LATER SUNDAY AS DEEP MIXING DEVELOPS SIMILAR TO TODAY. THUS HOLDING
ON WIND ADVISORY OVERNIGHT WITH HWO MENTION THRU SUNDAY.

OTRW TEMPS AND WIND CHILLS THE MAIN CONCERN AS TEMPS FALL OFF INTO
THE TEENS MOUNTAINS AND SINGLE DIGITS IN SPOTS FAR WEST BY MORNING.
WINDS AT 10 TO 20 MPH GIVING WIDESPREAD ENOUGH WIND CHILLS AT -5 OR
COLDER TO RAISE AN ADVISORY ACROSS THE NW THIRD INTO MIDDAY SUNDAY.
ELSEWHERE WILL BE CLOSE PENDING WINDS BUT SINCE EXPECT MIXING AND
MORE CLOUDS TO KEEP TEMPS UP CLOSER TO MOS WILL HOLD OFF FOR NOW.
LIKE HIGHS CLOSER TO COLDER MET MOS SUNDAY GIVEN SIMILAR MIXING
AS TODAY AND LACK OF WARMING ALOFT DESPITE 85H BACKING FLOW AHEAD OF
MAIN UPSTREAM ARCTIC SHOT AND MORE AFTERNOON SUN.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

COLD FRONT WILL PUSH SOUTHEAST INTO THE ATLANTIC SUNDAY NIGHT INTO
MONDAY. VERY COLD SUNDAY NIGHT. KEPT SNOW FLURRIES AND SNOW SHOWERS
IN THE WESTERN MOUNTAINS SUNDAY NIGHT INTO MONDAY. COLDEST 85H
TEMPERATURES ON MONDAY. VERY COLD AND WINDY ALONG THE RIDGES MONDAY
NIGHT. ADJUSTED TEMPERATURES AND DEW POINTS TUESDAY AND TUESDAY
NIGHT. A LARGE TROF REMAINS IN THE UPPER LEVELS OF THE ATMOSPHERE
THROUGH NEXT WEEK. NORTHWEST FLOW WILL CHANNELED SOME OF THE COLDEST
AIR OF THE SEASON SOUTHEASTWARD INTO THE EASTERN CONUS. FOLLOWED
HPCGUIDE WHICH WAS A BLEND OF ECMWF AND GFS.

AVIATION /19Z-18Z/...
STRONG WESTERLY WINDS THE MAIN CONCERN THROUGH THE PERIOD AS NEXT
ARCTIC FRONT ROLLS THROUGH THE AREA OVERNIGHT. EXPECT GUSTS IN THE
20-30 KT RANGE TO PREVAIL THROUGH THE REST OF THE AFTERNOON BEFORE
DIMINISHING THIS EVENING. GRADIENT SHOULD THEN AGAIN PICK UP ON
SUNDAY WITH GUSTS AGAIN ABOVE 20-25 KTS BY AFTERNOON. OTRW VFR
CONDITIONS TO PREVAIL INTO EARLY THIS EVENING UNDER MAINLY CLEAR
SKIES. NEXT S/W WILL ARRIVE FROM THE NW LATER TONIGHT INTO EARLY
SUNDAY LIKELY BRINGING ANOTHER ROUND OF -SHSN AS WELL AS MVFR/OCNL
IFR TO BLF/LWB...AND A PERIOD OF MVFR CEILINGS ELSEWHERE AFTER
MIDNIGHT. MOISTURE SHOULD AGAIN FADE BY MIDDAY ON SUNDAY WITH ONLY
THE UPSLOPE SE WVA SITES SEEING LINGERING MVFR/VFR CEILINGS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY
     FOR VAZ007-010-011-018>020.

NC...NONE.
WV...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY
     FOR WVZ042>045.

&&

UPDATE...
AVIATION...JJ
Hazardous weather outlook, Feb 3, 1:53 PM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EST SAT FEB 3 2007

VAZ007-WVZ042-043-045-041100-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
153 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT. WIND CHILLS BETWEEN
MINUS 5 AND MINUS 10 CAN BE EXPECTED BY LATE TONIGHT. SCATTERED
SNOW SHOWERS MAY PRODUCE AN INCH OR TWO OF DRY POWDERY SNOW IN THE
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTER COLD CAN BE EXPECTED SUNDAY NIGHT THROUGH AND TUESDAY. WIND
CHILLS WILL RANGE FROM MINUS 5 TO MINUS 15. THE AMBIENT AIR
TEMPERATURE IS EXPECTED TO REMAIN BELOW 20 THROUGH WEDNESDAY. LOW
TEMPERATURES NEAR ZERO ARE LIKELY.

A THREAT FOR LIGHT ACCUMULATIONS OF SNOW WILL CONTINUE IN THE
MOUNTAINS WITH DAILY ACCUMULATIONS OF AN INCH OR TWO FOR THE
HIGHEST ELEVATIONS. VALLEYS WILL EXPERIENCE MAINLY FLURRIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ010-011-018>020-WVZ044-041100-
BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MONROE-
153 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT. WIND CHILLS BETWEEN
MINUS 5 AND MINUS 10 CAN BE EXPECTED BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTER COLD CAN BE EXPECTED SUNDAY NIGHT THROUGH TUESDAY. WIND
CHILLS WILL RANGE FROM ZERO TO MINUS 15. THE AMBIENT AIR
TEMPERATURE IS EXPECTED TO REMAIN BELOW FREEZING THROUGH
WEDNESDAY. LOW TEMPERATURES IN THE SINGLE DIGITS ARE LIKELY.

LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HIGHEST ELEVATIONS
DUE TO SCATTERED SNOW SHOWERS. VALLEYS WILL EXPERIENCE MAINLY
FLURRIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ012>014-016-017-022>024-041100-
WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-
153 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

GUSTY WESTERLY WINDS AND COLD TEMPERATURES WILL COMBINE TO PRODUCE
WIND CHILLS AROUND ZERO TO MINUS 5 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTER COLD CAN BE EXPECTED SUNDAY NIGHT THROUGH TUESDAY. WIND
CHILLS WILL RANGE FROM ZERO TO MINUS 15. THE AMBIENT AIR
TEMPERATURE IS EXPECTED TO REMAIN BELOW FREEZING THROUGH
WEDNESDAY. LOW TEMPERATURES IN THE SINGLE DIGITS ARE LIKELY.

LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HIGHEST ELEVATIONS
DUE TO SCATTERED SNOW SHOWERS. VALLEYS WILL EXPERIENCE MAINLY
FLURRIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-041100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
153 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD AIR IS EXPECTED FOR MONDAY INTO TUESDAY. DURING THIS
TIME...LOW TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEENS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001-002-018-VAZ009-015-041100-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-GRAYSON-
153 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

GUSTY WESTERLY WINDS TO 45 MPH WILL COMBINE WITH COLD
TEMPERATURES TO PRODUCE WIND CHILLS FROM ZERO TO MINUS 5 LATE
TONIGHT. IN ADDITION...SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE
TONIGHT WITH LIGHT ACCUMULATIONS LIKELY ALONG THE WESTERN SLOPES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WESTERLY WINDS WILL LIKELY OCCUR AGAIN ON SUNDAY WITH GUSTS
ABOVE 45 MPH POSSIBLE ESPECIALLY IN THE AFTERNOON.

BITTER COLD CAN BE EXPECTED SUNDAY NIGHT THROUGH TUESDAY. WIND
CHILLS WILL RANGE FROM ZERO TO MINUS 15. THE AMBIENT AIR
TEMPERATURE IS EXPECTED TO REMAIN BELOW FREEZING THROUGH
WEDNESDAY. LOW TEMPERATURES IN THE SINGLE DIGITS ARE LIKELY.

LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HIGHEST ELEVATIONS
DUE TO SCATTERED SNOW SHOWERS. VALLEYS WILL EXPERIENCE MAINLY
FLURRIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 12:17 PM ESTWind Chill AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more24 hr

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.